MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE
Model Number TENODESIS SCREW, PEEK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that two peek tenodesis screws, ar-1530ps, were being used in a ucl reconstruction procedure.When the surgeon went to insert one of the screws into the prepared bone, the distal tip of the driver broke off into the head of the screw.The surgeon was unable to remove the tip fragment from the screw and it remained in the head of the screw in the patient.The second peek screw was implanted without any issue.
 
Event or Problem Description
Additional information provided 5/28/2020: the tip from three drivers broke however there were only two fragments from two drivers that were left in the patient.There was one additional driver that was returned for evaluation.This fourth driver was also used in the procedure but it is unlikely that the tip broke.
 
Additional Manufacturer Narrative
The following additional information obtained has been added to section b5: additional information provided 5/28/2020: the tip from three drivers broke however there were only two fragments from two drivers that were left in the patient.There was one additional driver that was returned for evaluation.This fourth driver was also used in the procedure but it is unlikely that the tip broke.Complaint confirmed, the hexagonal drive feature of three drivers were broken.The 4th device was returned undamaged.The devices were found to meet specifications.Likely causes of the event include improper bone prep, misaligned insertion, prying/leveraging the device during insertion.

Brand Name
TENODESIS SCREW, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9838293
Report Number1220246-2020-01763
Device Sequence Number2886736
Product Code HWC
UDI-Device Identifier00888867018662
UDI-Public00888867018662
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberTENODESIS SCREW, PEEK
Device Catalogue NumberAR-1530PS
Device Lot Number10301579
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;